MAUDE Adverse Event Report: ETHICON INC. SFX SPI PDS+ UNI VIO 9IN 0 S/A V-34; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFX SPI PDS+ UNI VIO 9IN 0 S/A V-34; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Model Number SXPP1B457
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Abscess (1690)
Date of Event 04/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.(b)(4).To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Attempts are being made to clarify the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The patient demographic info: age at the time of index procedure? date of index surgery? lot number for each stratafix suture (sxpp1b457) used on vaginal cuff closure? what was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? were there any pre-existing signs/symptoms of active inflammation/infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? how was the abscess confirmed? location of abscess? did the operating surgeon observe any suture deficiency or anomaly before, during or after suture placement? please specify.Were cultures performed? results? was any medication prescribed to treat outcome? please specify.Other relevant patient comorbidities/concomitant medications? what is physician¿s opinion as to the etiology of or contributing factors to this event (abscess)? what is the patient¿s current status? (b)(4).Events were submitted via 2210968-2021-03830.
 
Event or Problem Description
It was reported that the patient underwent a robotic hysterectomy procedure in (b)(6) 2021 and the barbed suture was used at the vaginal cuff.The patient which had the barbed suture used on her last week was re-admitted to the hospital with a pelvic abscess.Tube was inserted to drain 10mm abscess.It was also reported that the cuff is intact.As of right now, the patient is under monitoring.Additional information has been requested.
 
Additional Manufacturer Narrative
Date sent to the fda: 05/14/2021.A manufacturing record evaluation was performed for the finished device lot number ppbcme /sxpp1b457, and no non-conformances related to the reported complaint condition were identified.Additional information was requested, and the following was obtained: date of index surgery? (b)(6) 2021.Lot number for each strata fix suture (sxpp1b457) used on vaginal cuff closure? - ppbcme what was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? - normal location of abscess? pelvis.Did the operating surgeon observe any suture deficiency or anomaly before, during or after suture placement? please specify.No.What is physician¿s opinion as to the etiology of or contributing factors to this event (abscess)? - he hasn¿t been able to pinpoint whey abscess happened.What is the patient¿s current status? home and doing well.The following information was requested, but unavailable: the patient demographic info: age at the time of index procedure? were there any pre-existing signs/symptoms of active inflammation/infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? how was the abscess confirmed? were cultures performed? results? was any medication prescribed to treat outcome? please specify.Other relevant patient comorbidities/concomitant medications? this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Date sent to the fda: 05/14/2021.Corrected b5 narrative: it was reported that the patient underwent a robotic hysterectomy procedure on (b)(6) 2021 and the barbed suture was used in pelvis area at the vaginal cuff.Tissue condition was normal.The patient which had the barbed suture used on her last week was re-admitted to the hospital with a pelvic abscess.Tube was inserted to drain 10mm abscess.It was also reported that the cuff is intact.The surgeon opined that he hasn¿t been able to pinpoint why abscess happened.Currently, the patient is home and doing well.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SFX SPI PDS+ UNI VIO 9IN 0 S/A V-34
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key11732270
Report Number2210968-2021-03828
Device Sequence Number14394236
Product Code NEW
UDI-Device Identifier10705031240896
UDI-Public10705031240896
Combination Product (Y/N)Y
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model NumberSXPP1B457
Device Catalogue NumberSXPP1B457
Device Lot NumberPPBCME
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2021
Supplement Date Received by Manufacturer05/07/2021
Initial Report FDA Received Date04/27/2021
Supplement Report FDA Received Date05/14/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight118